Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 591, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 10, 2012, 6:52 AM CST for Simpson County, Smith County, Mississippi. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 6:52 AM CST (12:52 UTC)
- Expired
- Dec 10, 2012, 8:00 AM CST
- In force
- 68 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 5:44 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS54 KJAN 101252
SVRJAN
MSC127-129-101400-
/O.NEW.KJAN.SV.W.0591.121210T1252Z-121210T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
652 AM CST MON DEC 10 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF MAGEE...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 800 AM CST
* AT 653 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SANATORIUM MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RALEIGH BY 715 AM CST...
PINEVILLE BY 725 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 3195 8932 3179 8984 3189 8989 3221 8942
3223 8939 3223 8933
TIME...MOT...LOC 1253Z 240DEG 41KT 3192 8976
$$
BYB1 follow-up statement
020
WWUS54 KJAN 101313
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CST MON DEC 10 2012
MSC127-101324-
/O.CAN.KJAN.SV.W.0591.000000T0000Z-121210T1400Z/
SIMPSON MS-
713 AM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3195 8932 3185 8965 3205 8966 3221 8942
3223 8933 3222 8933
TIME...MOT...LOC 1314Z 240DEG 41KT 3204 8951
$$
MSC129-101400-
/O.CON.KJAN.SV.W.0591.000000T0000Z-121210T1400Z/
SMITH MS-
713 AM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CST
FOR SMITH COUNTY...
AT 714 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RALEIGH MOVING NORTHEAST AT
45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SYLVARENA BY 720 AM CST...
PINEVILLE BY 725 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3195 8932 3185 8965 3205 8966 3221 8942
3223 8933 3222 8933
TIME...MOT...LOC 1314Z 240DEG 41KT 3204 8951
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:01 AM CST, 51 minutes earlier.
Area forecast discussion, Dec 10, 6:01 AM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 601 AM CST MON DEC 10 2012 .UPDATE...SEVERE CONVECTION CONTINUES TO DEVELOP OVER SRN ZONES THIS MORNING. SHEAR HAS BEEN STRONG ENOUGH TO MAINTAIN THE POTENTIAL FOR TIGHT MESOS ALONG THE LEADING LINE OF CONVECTION AND WILL CONTINUE THROUGH THE MORNING HOURS AS THE LINE ADVANCES INTO A REGION OF MID 60S DEWPOINTS. A TORNADO WATCH HAS BEEN ISSUED FOR MOST AREAS SOUTH OF I-20 THROUGH 11 AM. && .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...STRONG COLD FRONT JUST NOW STARTING TO OOZE IN THE NORTHWEST TO WESTERN PORTIONS OF THE REGION...AFTER MAKING VERY LITTLE PROGRESS THIS DIRECTION FOR MUCH OF THE NIGHT. BUT THE BOUNDARY NOW SEEMS TO BE GETTING A PUSH ALOFT AND WILL GRADUALLY SPEED UP ITS MOVEMENT THROUGH THE REGION THROUGH THE REST OF THE DAY. EXPECT IT TO BE CLEARING OUT OF THE EASTERN PORTIONS OF THE FORECAST AREA DURING THE EARLY AFTERNOON WITH TEMPERATURE DROPS ON THE ORDER OF 15 DEGREES EXPECTED SHORTLY AFTER FRONTAL PASSAGE. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE A WIND CHILL IN THE COOLER AIR AND MAKE THE TEMP DROP-OFF SEEM MORE DRAMATIC. HOWEVER...MAVMOS HIGHS LOOKED TOO COOL IN MANY PLACES ACROSS THE HEART OF THE REGION...BUT MAINLY BECAUSE THIS GUIDANCE IS SEEMS TO BE TOO FAST WITH FRONTAL PROGRESSION. AS FAR AS PRECIPITATION GOES...ANTICIPATE WIDESPREAD SHOWERS AND AT LEAST EMBEDDED STORMS ACROSS MOST OF THE AREA THIS MORNING...TRANSITIONING TO LIGHT RAIN BEFORE ENDING FROM WEST TO EAST IN THE AFTERNOON. THE RISK FOR ANY STRONGER STORMS IS BASICALLY NOW CONFINED TO CENTRAL AND SOUTHEASTERN MS AND THIS RISK SHOULD BECOME INCREASINGLY CONFINED TO FAR SOUTHEASTERN MISSISSIPPI THROUGH THE LATE MORNING INTO MIDDAY HOURS. LOW INSTABILITY IS PROVING A HINDRANCE TO GET MUCH TRULY SEVERE WEATHER AND THIS SHOULD CONTINUE TO BE THE CASE. HOWEVER...COMBINATION OF WIND SHEAR AND INSTABILITY WILL STILL BE SUCH IN THE MENTIONED AREAS WHERE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. MAIN RISKS WITH ANY SEVERE STORMS THAT MANAGES TO FORM THROUGH MIDDAY TO EARLY AFTERNOON WILL MAINLY BE DAMAGING WIND GUSTS...ALTHOUGH A TORNADO WILL NOT BE IMPOSSIBLE. TONIGHT...EXPECTING CLEARING BEGINNING TO PUSH WELL INTO THE REGION FROM THE WEST THIS AFTERNOON TO SWEEP ACROSS THE REST OF THE AREA THROUGH MIDNIGHT. IT IS NOT OUT OF THE QUESTION THAT SOME DRIZZLE MAY LINGER IN EASTERN MS INTO THIS EVENING...BUT AS OF RIGHT NOW THE THINKING IS THAT ANY PRECIP SHOULD BE DONE BY 6 PM. NORTH TO NORTHWEST WINDS STAYING UP THROUGH THE NIGHT IN MOST AREAS WILL LIMIT RADIATIONAL COOLING ALTHOUGH STRENGTH OF COLD AIR ADVECTION ALONE WILL DIP TEMPS INTO THE UPPER 20S TO LOWER 30S BY DAWN TUESDAY. TUESDAY INTO TUESDAY NIGHT COLD HIGH PRESSURE WORKING INTO THE REGION WILL KEEP NORTH WINDS BLOWING AT LEAST A BIT WHILE A TRAILING UPPER AIR DISTURBANCE COMES BACK AT THE LOWER MS VALLEY FROM THE WEST. THIS DISTURBANCE WILL INCREASE HIGHER LEVEL CLOUD COVER ACROSS AT LEAST THE SOUTHEAST HALF OF THE REGION ON TUESDAY INTO TUESDAY NIGHT. THESE CLOUDS WILL HELP KEEP HIGH TEMPS COOL ON TUESDAY AND MAVMOS NOW ONLY ADVERTISING HIGHS IN THE UPPER 40S TO LOWER 50S (WHICH SEEMS ABOUT RIGHT). STILL HOLDING ON TO SLIGHT CHANCE POPS IN FAR SOUTHEAST ZONES WHERE MOISTURE COULD GET DEEP ENOUGH TO PRODUCE MORE THAN VIRGA. ALL PRECIP SHOULD BE EAST OF THE REGION BY LATE TUESDAY NIGHT WHEN TEMPS GET DOWN TO FREEZING. AT THIS POINT IT IS NOT IMPOSSIBLE TO THINK THERE COULD BE A BIT OF SLEET AROUND SOUTHEAST PORTIONS OF THE AREA LATE TUESDAY AND THIS POTENTIAL WILL HAVE TO BE MONITORED. BUT...FOR NOW...POTENTIAL FOR ANY WINTRY TYPE WEATHER (OR REALLY ANY PRECIPITATION AT ALL) IS LOW ENOUGH TO WITHHOLD MENTION IN THE HWO. /BB/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...SFC RIDGING/LOW LEVEL NLY FLOW WILL BE IN PLACE WEDNESDAY. THE UPPER TROUGH WILL CROSS THE REGION DURING THE DAY BUT THE EXTENT OF ITS INFLUENCE LOOKS TO BE A FEW HIGH CLOUDS ACROSS THE AREA AS A DRY AIR MASS WILL BE IN PLACE. SURFACE RIDGING WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY BUT A WARMING TREND WILL BEGIN AS WARM ADVECTION DEVELOPS AND FLAT UPPER RIDGING OCCURS. WARM ADVECTION WILL CONTINUE THROUGH FRIDAY...INCREASING FRIDAY NIGHT INTO SATURDAY WHEN LOW LEVEL SLY FLOW INTENSIFIES AHEAD OF THE NEXT COLD FRONT. CLOUDS WILL BE ON THE INCREASE FRIDAY AHEAD OF THE FRONTAL SYSTEM WITH RAIN CHANCES RETURNING FRIDAY NIGHT. THE COLD FRONT MOVES INTO WRN ZONES SATURDAY AFTERNOON/EVENING...EXITING THE FORECAST AREA BY 12Z SUNDAY. MEX MOS POPS HAVE AGAIN COME IN ON THE RELATIVELY DRY SIDE FOR SATURDAY WHICH LOOKS UNREASONABLE WITH A COLD FRONT MOVING INTO AN AIR MASS OF 1.3-1.5 INCHES PRECIPITABLE WATER. ALTHOUGH THE EURO SHOWS MOISTURE TO BE NOT QUITE AS DEEP AS THE GFS...MODEL CONSENSUS ON THE FRONTAL PASSAGE AND AN INCREASING MOISTURE COLUMN WITH 850 MB DEWPOINTS IN THE 10-12 DEG RANGE WARRANT AN INCREASE IN RAIN CHANCES TO THE 30-50% RANGE FROM THE 20S ADVERTISED BY MEX MOS. THE FRONT IS FORECAST TO TRACK QUICKLY ACROSS THE AREA ENDING PRECIP FROM THE NW DURING THE EVENING. THE BOUNDARY MOVES OUT OF THE FORECAST AREA BUT STALLS JUST TO OUR EAST SUNDAY. MODELS DIFFER ON HOW THIS STALLED BOUNDARY WILL AFFECT THE ARKLAMISS...THE EURO SUGGESTING A DEEP LOW PRESSURE SYSTEM DEVELOPING ALONG THE REMNANTS OF THE COLD FRONT FOR EARLY NEXT WEEK. THE LATEST MODEL RUNS INDICATE A DRY AIR MASS IN PLACE FOR SUNDAY BUT WITH A STALLED BOUNDARY IN THE VICINITY WILL LEAVE SLIGHT CHANCE POPS CURRENTLY ADVERTISED BY MEX MOS IN PLACE FOR NOW. SLIGHT TWEAKS WERE MADE TO INCREASE HIGHS AHEAD OF THE FRONT FRIDAY AND INCREASE LOWS FOR SERN ZONES FOR SATURDAY NIGHT WHERE 925 MB TEMPS REMAINED RELATIVELY WARM IN WLY FLOW THROUGH 12Z SUNDAY. ALSO INCREASED DEWPOINTS SLIGHTLY FOR SATURDAY AHEAD OF THE COLD FRONT. OTHERWISE MEX MOS TEMPS FOLLOWED. && .AVIATION...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ARE ANTICIPATED ACROSS THE AERODROME THIS MORNING WITH ASSOCIATED MVFR (AND EVEN PATCHY IFR) FLIGHT CATS. HEAVIER RAIN AND STORMS WILL BECOME INCREASINGLY CONFINED TO EASTERN AND SOUTHEASTERN MS THROUGH EARLY AFTERNOON...BUT EXPECT LOW CEILINGS AND SOME LIGHT RAIN OR DRIZZLE TO LINGER BEHIND MAIN RAIN SHIELD FOR A FEW HOURS AT MANY STATIONS. BY TONIGHT LOW CLOUDS AND ANY LIGHT RAIN WILL EXIT EASTERN MISSISSIPPI WITH CLEARING SWEEPING THROUGH FROM WEST TO EAST. NORTHWEST WINDS TODAY WILL RANGE FROM 10 TO 15 MPH WITH HIGHER GUSTS...BUT WILL DIE DOWN A LITTLE TONIGHT. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 31 49 29 / 100 9 9 14 MERIDIAN 66 31 51 29 / 99 12 10 15 VICKSBURG 59 29 49 26 / 92 7 9 13 HATTIESBURG 71 34 52 33 / 89 8 12 17 NATCHEZ 61 31 49 28 / 91 7 9 14 GREENVILLE 49 29 46 26 / 76 7 9 13 GREENWOOD 52 27 47 26 / 97 9 10 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/03
Hazardous weather outlook, Dec 10, 4:59 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 459 AM CST MON DEC 10 2012 MSZ046-049>052-054>058-061>066-072>074-111100- KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 459 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A STRONG COLD FRONT SLOWLY PUSHES SOUTHEAST INTO AN UNSTABLE AND SHEARED AIR MASS. THIS RISK IS MAINLY FOR LOCATIONS ALONG AND SOUTHEAST OF A MEADVILLE...TO BRANDON...TO DE KALB LINE THIS MORNING...ALTHOUGH SOME RISK COULD EXTEND TO MIDDAY ALONG THE INTERSTATE 59 CORRIDOR IN SOUTHEASTERN MISSISSIPPI. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS TO 60 MPH...ALTHOUGH THE POSSIBILITY OF A TORNADO CANNOT BE COMPLETELY RULED OUT. OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS MORNING BUT ARE OTHERWISE NOT ANTICIPATED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047-048- 053-059-060-111100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN- HINDS-CLAIBORNE-JEFFERSON-ADAMS- 459 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Dec 10, 4:32 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TSTM WND DMG BELLEFONTAINE 33.65N 89.31W
12/10/2012 WEBSTER MS COUNTY OFFICIAL
TREES DOWN
&&
CMELocal storm report, Dec 10, 4:34 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
434 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 5 S BASTROP 32.70N 91.91W
12/09/2012 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN ALONG HWY 139.
1208 AM TSTM WND DMG 6 SSW CARROLLTON 33.42N 89.96W
12/10/2012 CARROLL MS EMERGENCY MNGR
A FEW TREES DOWN ACROSS HWY 17 SOUTH.
1235 AM TSTM WND DMG KILMICHAEL 33.44N 89.57W
12/10/2012 MONTGOMERY MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
1257 AM TSTM WND DMG BELLEFONTAINE 33.65N 89.31W
12/10/2012 WEBSTER MS COUNTY OFFICIAL
TREES DOWN
0120 AM TSTM WND DMG 4 W MONTPELIER 33.72N 89.02W
12/10/2012 CLAY MS LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE WEST PART OF THE COUNTY...ONE
LARGE TREE WAS DOWN ACROSS HWY 46.
0124 AM TSTM WND DMG LOUISVILLE 33.12N 89.05W
12/10/2012 WINSTON MS LAW ENFORCEMENT
ROOF DAMAGE TO AN APPARTMENT ALONG WITH SOME SIGNS
DAMAGED.
0143 AM TSTM WND DMG 1 NW WEST POINT 33.62N 88.66W
12/10/2012 CLAY MS LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG WITH A PATIO DAMAGED AND A
GAZEEBO FLIPPED OVER. THIS OCCURRED ON LONE OAK DR JUST
WEST OF HWY 45. ALSO...A CAR WASH ON HWY 45 SUSTAINED
SOME MINOR ROOF DAMAGE. POSSIBLE TORNADO.
&&
CMESpecial weather statement, Dec 10, 5:03 AM CST, 1 hour 49 minutes before
LAZ026-MSZ060-101135-
ADAMS MS-CONCORDIA LA-
503 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 AM CST MON DEC 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM WEST FERRIDAY TO 4 MILES NORTHEAST OF SLOCUM
AT 503 AM CST...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN ADAMS COUNTY...AND NORTHEASTERN CONCORDIA PARISH SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3172 9164 3173 9131 3167 9130 3166 9126
3165 9127 3163 9123 3163 9116 3135 9116
3135 9121 3137 9122 3135 9130 3131 9142
3131 9146 3128 9149 3125 9148 3123 9164
TIME...MOT...LOC 1103Z 267DEG 44KT 3163 9153 3133 9153
JALocal storm report, Dec 10, 5:54 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG 2 SSW CRANFIELD 31.52N 91.22W
12/10/2012 ADAMS MS LAW ENFORCEMENT
TREE DOWNED ACROSS CRANFIELD ROAD
&&
DLLocal storm report, Dec 10, 6:29 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM TSTM WND DMG 1 W GEORGETOWN 31.87N 90.18W
12/10/2012 COPIAH MS EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 28 JUST WEST OF GEORGETOWN
&&
DLSpecial weather statement, Dec 10, 6:43 AM CST, 9 minutes before
MSZ055-101315-
SIMPSON MS-
643 AM CST MON DEC 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 AM CST MON DEC 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF MARTINVILLE TO SHIVERS AT
643 AM CST...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EASTERN SIMPSON COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3205 8976 3204 8967 3204 8966 3178 8965
3176 9006
TIME...MOT...LOC 1243Z 250DEG 23KT 3202 8971 3180 8994
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 11:00 PM CST | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Washington | 40 min |
| Dec 9, 11:24 PM CST | Special Weather Statement | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Dec 10, 12:49 AM CST | Special Weather Statement | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster, Winston | 61 min |
| Dec 10, 12:54 AM CST | Severe Thunderstorm Warning | JAN | Webster | 25 min |
| Dec 10, 1:48 AM CST | Special Weather Statement | JAN | Lowndes | 42 min |
| Dec 10, 3:43 AM CST | Special Weather Statement | JAN | Franklin | 32 min |
| Dec 10, 3:55 AM CST | Tornado Warning | JAN | Franklin | 38 min |
| Dec 10, 4:29 AM CST | Tornado Warning | JAN | Lincoln | 31 min |
| Dec 10, 5:03 AM CST | Special Weather Statement | JAN | Adams | 32 min |
| Dec 10, 5:06 AM CST | Severe Thunderstorm Warning | JAN | Adams | 25 min |
| Dec 10, 5:07 AM CST | Tornado Warning | JAN | Copiah | 23 min |
| Dec 10, 5:23 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 37 min |
| Dec 10, 5:27 AM CST | Tornado Warning | JAN | Simpson | 63 min |
| Dec 10, 6:14 AM CST | Tornado Warning | JAN | Smith | 20 min |
| Dec 10, 6:43 AM CST | Special Weather Statement | JAN | Simpson | 32 min |
| Dec 10, 6:55 AM CST | Special Weather Statement | JAN | Lawrence | 40 min |
| Dec 10, 7:09 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Dec 10, 7:36 AM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Dec 10, 7:41 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 44 min |
| Dec 10, 8:06 AM CST | Special Weather Statement | JAN | Lauderdale | 29 min |
| Dec 10, 8:14 AM CST | Tornado Warning | JAN | Marion | 40 min |
| Dec 10, 8:16 AM CST | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Dec 10, 8:32 AM CST | Special Weather Statement | JAN | Lauderdale | 58 min |
| Dec 10, 8:39 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 40 min |
| Dec 10, 8:45 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 45 min |
| Dec 10, 8:58 AM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 10, 9:08 AM CST | Special Weather Statement | JAN | Clarke | 32 min |
| Dec 10, 9:10 AM CST | Special Weather Statement | JAN | Jones | 45 min |
| Dec 10, 9:20 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 40 min |
| Dec 10, 9:31 AM CST | Special Weather Statement | JAN | Forrest | 44 min |
| Dec 10, 10:09 AM CST | Special Weather Statement | JAN | Forrest | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.